Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 17 (2021), 078, 22 pages      arXiv:2003.07958

Minimal Kinematics: An All $k$ and $n$ Peek into ${\rm Trop}^+{\rm G}(k,n)$

Freddy Cachazo a and Nick Early b
a) Perimeter Institute for Theoretical Physics, 31 Caroline Str., Waterloo, Ontario N2L 2Y5, Canada
b) The Institute for Advanced Study, Princeton, NJ, USA

Received December 14, 2020, in final form August 08, 2021; Published online August 25, 2021

In this note we present a formula for the Cachazo-Early-Guevara-Mizera (CEGM) generalized biadjoint amplitudes for all $k$ and $n$ on what we call the minimal kinematics. We prove that on the minimal kinematics, the scattering equations on the configuration space of $n$ points on $\mathbb{CP}^{k-1}$ has a unique solution, and that this solution is in the image of a Veronese embedding. The minimal kinematics is an all $k$ generalization of the one recently introduced by Early for $k=2$ and uses a choice of cyclic ordering. We conjecture an explicit formula for $m_n^{(k)}(\mathbb{I},\mathbb{I})$ which we have checked analytically through $n=10$ for all $k$. The answer is a simple rational function which has only simple poles; the poles have the combinatorial structure of the circulant graph ${\rm C}_n^{(1,2,\dots, k-2)}$. Generalized biadjoint amplitudes can also be evaluated using the positive tropical Grassmannian ${\rm Tr}^+{\rm G}(k,n)$ in terms of generalized planar Feynman diagrams. We find perfect agreement between both definitions for all cases where the latter is known in the literature. In particular, this gives the first strong consistency check on the $90\,608$ planar arrays for ${\rm Tr}^+{\rm G}(4,8)$ recently computed by Cachazo, Guevara, Umbert and Zhang. We also introduce another class of special kinematics called planar-basis kinematics which generalizes the one introduced by Cachazo, He and Yuan for $k=2$ and uses the planar basis recently introduced by Early for all $k$. Based on numerical computations through $n=8$ for all $k$, we conjecture that on the planar-basis kinematics $m_n^{(k)}(\mathbb{I},\mathbb{I})$ evaluates to the multidimensional Catalan numbers, suggesting the possibility of novel combinatorial interpretations. For $k=2$ these are the standard Catalan numbers.

Key words: scattering amplitudes; tropical Grassmannian; generalized biadjoint scalar.

pdf (805 kb)   tex (333 kb)  


  1. Arkani-Hamed N., He S., Lam T., Stringy canonical forms, J. High Energy Phys. 2021 (2021), no. 2, 069, 62 pages, arXiv:1912.08707.
  2. Arkani-Hamed N., He S., Lam T., Thomas H., Binary geometries, generalized particles and strings, and cluster algebras, arXiv:1912.11764.
  3. Arkani-Hamed N., Lam T., Spradlin M., Non-perturbative geometries for planar ${\mathcal N} = 4$ sym amplitudes, J. High Energy Phys. 2021 (2021), no. 3, 065, 14 pages, arXiv:1912.08222.
  4. Arkani-Hamed N., Lam T., Spradlin M., Positive configuration space, Comm. Math. Phys. 384 (2021), 909-954, arXiv:2003.03904.
  5. Borges F., Cachazo F., Generalized planar Feynman diagrams: collections, J. High Energy Phys. 2020 (2020), no. 11, 164, 27 pages, arXiv:1910.10674.
  6. Braun L., Hilbert series of the Grassmannian and $k$-Narayana numbers, Commun. Math. 27 (2019), 27-41.
  7. Cachazo F., Early N., Guevara A., Mizera S., Scattering equations: from projective spaces to tropical Grassmannians, J. High Energy Phys. 2019 (2019), no. 6, 039, 32 pages, arXiv:1903.08904.
  8. Cachazo F., Guevara A., Umbert B., Zhang Y., Planar matrices and arrays of Feynman diagrams, arXiv:1912.09422.
  9. Cachazo F., He S., Yuan E.Y., Scattering equations and Kawai-Lewellen-Tye orthogonality, Phys. Rev. D 90 (2014), 065001, 12 pages, arXiv:1306.6575.
  10. Cachazo F., He S., Yuan E.Y., Scattering of massless particles in arbitrary dimensions, Phys. Rev. Lett. 113 (2014), 171601, 4 pages, arXiv:1307.2199.
  11. Cachazo F., He S., Yuan E.Y., Scattering of massless particles: scalars, gluons and gravitons, J. High Energy Phys. 2014 (2014), no. 7, 033, 33 pages, arXiv:1309.0885.
  12. Cachazo F., Mason L., Skinner D., Gravity in twistor space and its Grassmannian formulation, SIGMA 10 (2014), 051, 28 pages, arXiv:1207.4712.
  13. Cachazo F., Rojas J.M., Notes on biadjoint amplitudes, ${\rm Trop\, G}(3,7)$ and ${\rm X}(3,7)$ scattering equations, J. High Energy Phys. 2020 (2020), no. 4, 176, 13 pages, arXiv:1906.05979.
  14. Cachazo F., Umbert B., Zhang Y., Singular solutions in soft limits, J. High Energy Phys. 2020 (2020), no. 5, 148, 32 pages, arXiv:1911.02594.
  15. Dolan L., Goddard P., Proof of the formula of Cachazo, He and Yuan for Yang-Mills tree amplitudes in arbitrary dimension, J. High Energy Phys. 2014 (2014), no. 5, 010, 24 pages, arXiv:1311.5200.
  16. Drummond J., Foster J., Gürdougan O., Kalousios C., Tropical fans, scattering equations and amplitudes, arXiv:2002.04624.
  17. Drummond J., Foster J., Gürdougan O., Kalousios C., Tropical Grassmannians, cluster algebras and scattering amplitudes, J. High Energy Phys. 2020 (2020), no. 4, 146, 22 pages, arXiv:1907.01053.
  18. Drummond J., Foster J., Gürdougan O., Kalousios C., Algebraic singularities of scattering amplitudes from tropical geometry, J. High Energy Phys. 2021 (2021), no. 4, 002, 19 pages, arXiv:1912.08217.
  19. Early N., Generalized permutohedra in the kinematic space, arXiv:1804.05460.
  20. Early N., From weakly separated collections to matroid subdivisions, arXiv:1910.11522.
  21. Early N., Planar kinematic invariants, matroid subdivisions and generalized Feynman diagrams, arXiv:1912.13513.
  22. Elvang H., Huang Y.-T., Scattering amplitudes, arXiv:1308.1697.
  23. Eremenko A., Gabrielov A., Degrees of real Wronski maps, Discrete Comput. Geom. 28 (2002), 331-347, arXiv:math.AG/0108133.
  24. Fairlie D.B., A coding of real null four-momenta into world-sheet coordinates, Adv. Math. Phys. 2009 (2009), 284689, 8 pages, arXiv:0805.2263.
  25. Fairlie D.B., Roberts D.E., Dual models without tachyons - a new approach,Preprint PRINT-72-2440, Durham University, 1972.
  26. He S., Ren L., Zhang Y., Notes on polytopes, amplitudes and boundary configurations for Grassmannian string integrals, J. High Energy Phys. 2020 (2020), no. 4, 140, 37 pages, arXiv:2001.09603.
  27. Henke N., Papathanasiou G., How tropical are seven- and eight-particle amplitudes?, J. High Energy Phys. 2020 (2020), no. 8, 005, 49 pages, arXiv:1912.08254.
  28. Herrmann S., Jensen A., Joswig M., Sturmfels B., How to draw tropical planes, Electron. J. Combin. 16 (2009), no. 2, 6, 26 pages, arXiv:0808.2383.
  29. Hodges A., Eliminating spurious poles from gauge-theoretic amplitudes, J. High Energy Phys. 2013 (2013), no. 5, 135, 23 pages, arXiv:0905.1473.
  30. Lukowski T., Parisi M., Williams L.K., The positive tropical Grassmannian, the hypersimplex, and the $m=2$ amplituhedron, arXiv:2002.06164.
  31. Mukhin E., Tarasov V., Varchenko A., Schubert calculus and representations of the general linear group, J. Amer. Math. Soc. 22 (2009), 909-940, arXiv:0711.4079.
  32. Purbhoo K., Jeu de taquin and a monodromy problem for Wronskians of polynomials, Adv. Math. 224 (2010), 827-862, arXiv:0902.1321.
  33. Santos F., Stump C., Welker V., Noncrossing sets and a Grassmann associahedron, Forum Math. Sigma 5 (2017), e5, 49 pages, arXiv:1403.8133.
  34. Speyer D., Sturmfels B., The tropical Grassmannian, Adv. Geom. 4 (2004), 389-411, arXiv:math.AG/0304218.
  35. Speyer D., Williams L., The tropical totally positive Grassmannian, J. Algebraic Combin. 22 (2005), 189-210, arXiv:math.CO/0312297.
  36. Speyer D., Williams L.K., The positive Dressian equals the positive tropical Grassmannian, Trans. Amer. Math. Soc. Ser. B 8 (2021),, arXiv:2003.10231.
  37. Speyer D.E., Schubert problems with respect to osculating flags of stable rational curves, Algebr. Geom. 1 (2014), 14-45, arXiv:1209.5409.
  38. Sulanke R.A., Generalizing Narayana and Schröder numbers to higher dimensions, Electron. J. Combin. 11 (2004), 54, 20 pages, arXiv:1209.5409.
  39. The on-line encyclopedia of integer sequences, available at

Previous article  Next article  Contents of Volume 17 (2021)